A Robust Proof of the Instability of Naked Singularities of a Scalar Field in Spherical Symmetry

Jue Liu Sun Yat-sen University Junbin Li Sun Yat-sen University

Mathematical Physics mathscidoc:1911.22001

Communications in Mathematical Physics, 363, (2), 561-578, 2018
Published in 1999, Christodoulou proved that the naked singularities of a self-gravitating scalar field are not stable in spherical symmetry and therefore the cosmic censorship conjecture is true in this context. The original proof is by contradiction and sharp estimates are obtained strictly depending on spherical symmetry. In this paper, appropriate a priori estimates for the solution are obtained. These estimates are more relaxed but sufficient for giving another robust argument in proving the instability, in particular not by contradiction. In a companion paper, we are able to prove certain instability theorems of the spherically symmetric naked singularities of a scalar field under gravitational perturbations without symmetries. The argument given in this paper plays a central role.
No keywords uploaded!
[ Download ] [ 2019-11-25 13:28:18 uploaded by Junbin_Li ] [ 60 downloads ] [ 0 comments ]
@inproceedings{jue2018a,
  title={A Robust Proof of the Instability of Naked Singularities of a Scalar Field in Spherical Symmetry},
  author={Jue Liu, and Junbin Li},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20191125132818516694515},
  booktitle={Communications in Mathematical Physics},
  volume={363},
  number={2},
  pages={561-578},
  year={2018},
}
Jue Liu, and Junbin Li. A Robust Proof of the Instability of Naked Singularities of a Scalar Field in Spherical Symmetry. 2018. Vol. 363. In Communications in Mathematical Physics. pp.561-578. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20191125132818516694515.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved